Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 6, 2016, 5:04 PM CDT for 4 counties in Tennessee. It was in force for 41 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2016, 5:04 PM CDT (22:04 UTC)
- Expired
- Apr 6, 2016, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 7 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:04 PM CDT | TSTM WND DMG | 2 E Nashville, TN | LARGE TREE FELL ON CAR AT 14TH ST AND AND DAVIDSON ST. TIME RADAR ESTIMATED. |
| Apr 6, 5:05 PM CDT | TSTM WND DMG | 2 Ene Nashville, TN | TREE REPORTEDLY BLOWN DOWN ONTO RUMOURS EAST RESTAURANT IN EAST NASHVILLE |
| Apr 6, 5:05 PM CDT | TSTM WND DMG | 3 Nne Nashville, TN | TREE FELL ONTO AND DESTROYED A MOBILE HOME ON DICKERSON PIKE |
| Apr 6, 5:10 PM CDT | TSTM WND DMG | Nashville, TN | WIND SHATTERED GLASS IN REVOLVING DOOR AT FIFTH THIRD CENTER. |
| Apr 6, 5:15 PM CDT | TSTM WND DMG | 3 Ene Madison, TN | TREE DOWN ACROSS POWER LINES IN RAYON CITY. |
| Apr 6, 5:16 PM CDT | TSTM WND DMG | 4 Sw Nashville, TN | LARGE TREE DOWN IN GREEN HILLS... JUST SOUTHWEST OF DOWNTOWN NASHVILLE. |
| Apr 6, 5:17 PM CDT | TSTM WND DMG | 1 Nne Green Hill, TN | TREE DOWN ON NEEDMORE RD NEAR AVALON BAY. |
| Apr 6, 5:18 PM CDT | TSTM WND DMG | 2 Se Hendersonville, TN | TREE DOWN NEAR INDIAN LAKE ELEMENTARY SCHOOL IN HENDERSONVILLE. |
| Apr 6, 5:18 PM CDT | TSTM WND DMG | Hermitage, TN | LARGE TREE LIMB IN EXCESS OF ONE FOOT IN DIAMETER SNAPPED AND BLOCKING LANE OF TRAFFIC ON ANDREW JACKSON PKWY. |
| Apr 6, 5:19 PM CDT | TSTM WND DMG | 2 N Mount Juliet, TN | TREES WERE BLOWN DOWN IN WINDTREE TRACE. |
| Apr 6, 5:20 PM CDT | TSTM WND DMG | Mount Juliet, TN | TREE AND POWERLINE DOWN AT 500 BLOCK OF SUMMIT WAY |
| Apr 6, 5:23 PM CDT | TSTM WND DMG | 2 S Gallatin, TN | TREE DOWN ACROSS WOODS FERRY RD IN GALLATIN. |
| Apr 6, 5:23 PM CDT | TSTM WND DMG | 3 N Mount Juliet, TN | A TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF SAUNDERSVILLE AND NONAVILLE ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291 WUUS54 KOHX 062204 SVROHX TNC037-165-169-189-062245- /O.NEW.KOHX.SV.W.0015.160406T2204Z-160406T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 504 PM CDT WED APR 6 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE... SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN WILSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE... * UNTIL 545 PM CDT * AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHVILLE... MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... GALLATIN...LEBANON...NASHVILLE...MADISON...HENDERSONVILLE...MOUNT JULIET...GOODLETTSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE... LAKEWOOD...HERMITAGE...OLD HICKORY...BERRY HILL...DICKERSON CHAPEL RECREATION AREA AND BLEDSOE CREEK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3631 8620 3604 8679 3620 8691 3654 8638 TIME...MOT...LOC 2203Z 237DEG 45KT 3618 8678 HAIL...<.75IN WIND...60MPH $$ 27
2 follow-up statements
278
WWUS54 KOHX 062223
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
523 PM CDT WED APR 6 2016
TNC037-062233-
/O.CAN.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
DAVIDSON TN-
523 PM CDT WED APR 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DAVIDSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2223Z 237DEG 45KT 3632 8652
$$
TNC165-169-189-062245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
SUMNER TN-WILSON TN-TROUSDALE TN-
523 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUMNER...NORTHWESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HENDERSONVILLE...
OR NEAR GALLATIN...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...DICKERSON CHAPEL
RECREATION AREA AND BLEDSOE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2223Z 237DEG 45KT 3632 8652
HAIL...<.75IN
WIND...60MPH
$$
27067
WWUS54 KOHX 062232
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT WED APR 6 2016
TNC165-169-189-062245-
/O.CON.KOHX.SV.W.0015.000000T0000Z-160406T2245Z/
SUMNER TN-WILSON TN-TROUSDALE TN-
532 PM CDT WED APR 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUMNER...NORTHWESTERN WILSON AND SOUTHWESTERN TROUSDALE
COUNTIES...
AT 531 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GALLATIN...
MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. SEVERAL REPORTS OF DAMAGE INCLUDING LARGE
TREES HAVE FALLEN IN THE WIND.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE...MOUNT JULIET...DICKERSON CHAPEL
RECREATION AREA AND BLEDSOE CREEK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3631 8620 3617 8655 3635 8666 3654 8638
TIME...MOT...LOC 2231Z 237DEG 45KT 3638 8641
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:14 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 6, 3:14 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 314 PM CDT WED APR 6 2016 .DISCUSSION... FRONTAL BOUNDARY CURRENTLY POSITIONED ACROSS EASTERN AR. JUST IN ADVANCE OF THIS FEATURE...WE SEE THE BETTER INSTABILITY AXIS AND THE SHOWER AND TSTM ACTIVITY ROUGHLY ALONG THE MS RIVER. FURTHER EAST...A SERIES OF PRE FRONTAL TROUGHS ARE HELPING TO INITIATE SOME SHOWER ACTIVITY OVER THE MID STATE AND JUST TO THE WEST. THE INSTABILITY AXIS TO OUR WEST WILL TRANSLATE EASTWARD AS THE FRONT APPROACHES. HOWEVER...MODELS IN AGREEMENT WITH WEAKENING THE INSTABILITY FROM 18Z TO 00Z. THUS...SEVERE WEATHER IS NOT LOOKING LIKELY. ADDITIONALLY...MID LEVEL CAPES LOOK RATHER FLAT AND SO EVEN SMALL HAIL POTENTIAL LOOKS MINIMAL. OTW...WE HAVE THE WIND ADVISORY GOING UNTIL 7 PM THIS EVENING. WILL GO AHEAD AND LET THAT RIDE BUT WE SHOULD SEE THE GRADIENT RELAX OVERNIGHT. AS FOR PRECIP AMOUNTS...COULD SEE GREATER TOTALS OF UP TO 1/2 INCH ACROSS OUR PLATEAU WITH LESSER AMOUNTS WEST. THE REASON FOR THIS IS BECAUSE THE BOUNDARY IS EXPECTED TO STRENGTHEN WITH TIME AS THE SFC LOW OVER MICHIGAN STRENGTHENS AS IT MOVES EAST. 850 MB DIRECTIONAL CONVERGENCE WILL AMP UP WITH TIME. POPS TONIGHT WILL INCLUDE LIKELY TO CATEGORICAL VALUES. THE WIDESPREAD PRECIP SHOULD END ACROSS OUR PLATEAU AROUND MIDNIGHT. GOING FORWARD...UPPER TROUGH WILL DIG ACROSS THE U.S. OVER THE NEXT SEVERAL DAYS. BACKSIDE UPPER TROUGH ENERGY WILL KEEP A CHANCE OF MOSTLY LIGHT SHOWERS GOING FOR OUR AREA THROUGH FRIDAY. A CANADIAN FRONT WILL PUSH THROUGH FRIDAY NIGHT AND KEEP OUR TEMPS BELOW NORMAL. FREEZING TEMPS WILL BE POSSIBLE FRI NIGHT AND SAT NIGHT AS WELL. STILL A LITTLE TO SOON FOR ANY FREEZE WATCH INCLUSION...BUT ONE MAY BE ISSUED IN THE NEXT DAY OR TWO. NEXT WEEK WILL FEATURE A WARMING TREND FOR THE EARLY PART OF THE WEEK ALONG WITH A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY. && .AVIATION... 18Z TAF DISCUSSION. VFR FLIGHT CATEGORIES ARE EXPECTED FOR MOST OF THIS TAF CYCLE. THERE WILL BE A COUPLE OF HOURS LATE THIS AFTERNOON/EARLY THIS EVENING WHERE ALL 3 TERMINALS WILL EXPERIENCE SOME IFR TO MVFR CONDITIONS AS A LINE OF SHOWERS/TS MOVES THROUGH THE MID-STATE BUT FLIGHT CATEGORIES SHOULD REBOUND QUICKLY. IT WILL CONTINUE TO BE VERY BREEZY WITH SOUTHERLY GUSTS OF 30-35 KTS THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS DUE TO A TIGHTENED PRESSURE GRADIENT. WINDS WILL RELAX A LITTLE OVERNIGHT BUT PICK UP AGAIN THURSDAY WITH GUSTS OF 20-25 KTS OUT OF THE WEST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 44 64 42 61 34 / 60 20 30 20 0 CLARKSVILLE 43 63 39 59 31 / 50 30 30 20 0 CROSSVILLE 42 56 37 53 30 / 80 30 40 30 10 COLUMBIA 43 64 42 60 34 / 60 20 20 10 0 LAWRENCEBURG 43 66 42 61 34 / 60 20 20 10 0 WAVERLY 43 64 41 60 33 / 50 20 20 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BEDFORD-CANNON- CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DE KALB-DICKSON- FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-JACKSON-LAWRENCE- LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON. && SHORT TERM/AVIATION........UNGER LONG TERM..................21
Hazardous weather outlook, Apr 6, 11:05 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CDT WED APR 6 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-071615- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1105 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS ACROSS ALL OF MIDDLE TENNESSEE. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND SMALL HAIL. A WIND ADVISORY IS IN EFFECT FOR ALL OF MIDDLE TENNESSEE TODAY. STRONG SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW TREES LIMBS MAY BE BLOWN DOWN AND ISOLATED POWER OUTAGES COULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT FREEZE IS POSSIBLE IN THE UPPER CUMBERLAND FRIDAY NIGHT... AND A LIGHT FREEZE ALONG WITH WIDESPREAD FROST IS POSSIBLE ACROSS MOST OF MIDDLE TENNESSEE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Apr 6, 4:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT WED APR 6 2016
TNZ026-027-059-060-062-062215-
DAVIDSON TN-WILLIAMSON TN-RUTHERFORD TN-CHEATHAM TN-MAURY TN-
437 PM CDT WED APR 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUTHERFORD...
WILLIAMSON...MAURY...DAVIDSON AND SOUTHEASTERN CHEATHAM COUNTIES
UNTIL 515 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTHEAST OF BURNS TO MOUNT PLEASANT.
MOVEMENT WAS NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS
AND LARGE TREE LIMBS MAY SUCCUMB TO THESE WINDS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...ASHLAND CITY...NASHVILLE...MADISON...
HENDERSONVILLE...SMYRNA...BRENTWOOD...LA VERGNE...SPRING HILL...MOUNT
JULIET...GOODLETTSVILLE...NOLENSVILLE...FOREST HILLS...MOUNT PLEASANT...
OAK HILL...BELLE MEADE...KINGSTON SPRINGS AND LAKEWOOD.
LAT...LON 3634 8672 3629 8664 3625 8664 3624 8659
3611 8653 3611 8654 3595 8630 3570 8674
3569 8680 3570 8681 3565 8682 3543 8720
3543 8724 3572 8726 3573 8723 3597 8721
3609 8717 3637 8685 3636 8679 3641 8675
TIME...MOT...LOC 2136Z 225DEG 65KT 3598 8721 3553 8718
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:15 PM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Apr 6, 4:37 PM CDT | Special Weather Statement | OHX | Davidson, Maury, Williamson | 38 min |
| Apr 6, 5:12 PM CDT | Special Weather Statement | OHX | Marshall, Rutherford, Sumner, Trousdale, Wilson | 33 min |
| Apr 6, 5:37 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| Apr 6, 5:42 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb, Smith, Wilson | 33 min |
| Apr 6, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 50 min |
| Apr 6, 6:11 PM CDT | Special Weather Statement | OHX | DeKalb, Putnam | 34 min |
| Apr 6, 6:42 PM CDT | Special Weather Statement | OHX | Putnam, White | 48 min |
| Apr 6, 6:50 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.